MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-19A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Anemia (1706); Aortic Valve Stenosis (1717); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020, a 19mm trifecta gt valve was implanted in the patient during an aortic valve replacement.In (b)(6) 2024, a mild aortic regurgitation (ar) was confirmed at the outpatient clinic.In (b)(6) 2024, the patient developed symptoms of dyspnea, leg edema, and anemia.In early (b)(6) 2024, severe aortic insufficiency (ar) and moderate-severe aortic stenosis (as) were confirmed.The patient was hospitalized.On (b)(6) 2024, the trifecta valve was explanted, and a new 21mm non-abbott valve was implanted.The ar and as were improved postoperatively.A leaflet tear was confirmed on the explanted trifecta valve.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant due to severe aortic insufficiency (ar) and moderate-severe aortic stenosis (as) was reported.It was also reported that the leaflet tear was noted upon explanting valve.The investigation found that leaflets 1 and 3 were torn.There were degenerative changes at leaflet 3.The sewing cuff was partially excised and there was patchy pannus formation on both surfaces which did not extend onto the leaflet tissue.No inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.In the absence of any calcification or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did demonstrate mild degenerative changes including a denatured appearance to the collagen at the tear site, which could have contributed to the formation of the tear.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19784625
Report Number2135147-2024-03494
Device Sequence Number20939638
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public(01)05415067018205(17)230917(10)7215043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Catalogue NumberTFGT-19A
Device Lot Number7215043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale